Jump to content



Photo

Cymbalta And Liver Toxicity


  • Please log in to reply
No replies to this topic

#1 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 15 October 2019 - 05:00 PM

https://www.psychiat...2/18l02333.aspx

Dangers of Rapid Dosing: A Case of Dose-Dependent Drug-Induced Liver Injury From Duloxetine

 

We present the case of a 37-year-old woman with a known history of major depressive disorder, unspecified anxiety disorder, alcohol use disorder, and opioid use disorder.

 

Given her uncontrolled symptoms of depression and anxiety and history of chronic pain, the patient was started on duloxetine 40 mg daily (9 am). She had no other significant comorbidities, and duloxetine was the only scheduled medication she was receiving while an inpatient. She tolerated the medication well and reported an improvement in depressive symptoms. After 3 doses of duloxetine 40 mg, her dose was subsequently increased from 40 mg to 60 daily (day 4 at 9 am) to target residual depressive symptoms.

 

The patient’s initial laboratory work revealed normal liver function tests upon admission (see the table in the Figure). Repeated laboratory tests performed at the time of symptom onset revealed significant increases in alkaline phosphatase, AST, and ALT over baseline. All medications were held, and the patient was given a 1-liter bolus of normal saline. Forty-eight hours after the cessation of medication and fluids, the patient showed improvement of physical symptoms, and hepatic enzymes began to normalize. Symptoms fully resolved and laboratory markers returned to baseline within 1 week of duloxetine discontinuation





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users